Doctor insights on:
Took Imodium Loperamide
Took dulcolax at 8 pm last night hoping it would work overnight. Have an event today so took Imodium (loperamide) ad at 5 am (9 hrs later). Is this safe?
What can I eat or do if I have diarea and im vomiting at the moment took imodium (loperamide) and mottilium?
Vomiting & diarrhea: If this is a brief episode of vomiting and diarrhea, the most important treatment is to rehydrate. Gravol may help the vomiting and then you can drink small amounts of an electrolyte solution. Taking medication to slow down the diarrhea often prolongs the problem. If this has been for over 1-2 days see your doctor or visit the ER. You need an assessment, medication for vomiting and maybe IV fluids ...Read more
I have chronic constipation problems and I took imodium (loperamide) due to diarrhea last two days, could there be a problem? Should I not continue imodium (loperamide)?
Dietary intake: It is unclear why you are having diarrhea on top of 'chronic constipation'. Imodium (loperamide) should be fine. For the constipation suggest that you increase the fiber in your diet or take one of the many otc preps to increase the bulk of your stool. You might try eating a cup of unpasteurized yogurt twice a day and by so doing alter your bowel bacteria and the character of your stools. Good luck. ...Read more
Took Imodium (loperamide) for a while, but diarrhea has persisted for a week. Doctor confirmed it wasn't bacterial. What should I do?
Try probiotc: There can be a lot of causes of diarrhea besides infectious (bacteria or viral). You might try to restore your normal flora in the G-I tract with probiotc like Florastor or Align which you can get OTC; but if that does not help then you may need other tests to look for other causes of diarrhea such as inflammatory bowel disease or gluten sensitivity. ...Read more
So I have had horrible diarrhea for 3 days then took Imodium (loperamide) but now im not pooping but nauseous and vomited once what do you thing?
Diarrea -vomiting: Hello ~ the vomiting is probably part of the same virus that gave you diarrea. One caveat! Imodium (loperamide) OCCASIONALLY can cause "megacolon". It acts by paralysing peristalsis (anticholinergic) and this can cause a dangerous and increasing stagnation of bowel contents and this manifests as abd, distension and. ....vomiting. If you are not feeling very ill I would pop into your doc and let him check u.... ...Read more
I'm 12 weeks pregnant. I'm on the 4th day of non stop diarrhea. I took imodium (loperamide) 2 days in a row. Still hasn't gone away. What should I do?
The last couple of days I have been throwing up and having diarrhea. After I took Imodium (loperamide) ad I have not threw up but I still have diarrhea. Plz help?
Could be GI bug: Nausea/vomiting/diarrhea sounds like a GI bug. You should drink plently of fluids. If unable to keep fluids down or symptoms persist beyond 3 days I would consider seeing a doctor. ...Read more
Have ibs. Flared up Friday. Have had diarrhea since. Took Imodium (loperamide) didn't work. Everything goes thru me. Dizzy when standing. What can I do.
ER: This sounds like gastroenteritis- not IBS- go to the ER now and get IVs and mediciation/testing. -if you are getting dizzy, you are losing fluids and blood voloume: GO NOW! ...Read more
Diarrhea yesterday, no appetite, nausea. Took imodium (loperamide) ad last night, no diarrhea today, still have nausea, no appetite, fatigue. How do I get my appetite back? Feel like gagging when eating. Lost 2lbs
I had bad dark, watery diarrhea four nights ago. Took imodium (loperamide) ad on recommendation. Diarrhea improved, but gas persists and stool still isn't quite normal. I'm not in pain, but what should I do?
Last two months, stool change. Soft stools with some mucous, urgent need to go. Go 2-3 in morning. Some pain, Advil quells. Took Imodium, (loperamide) haven't gone for two days. Puffy left side of belly button.
See a doctor: The sudden lack of stool and pain with swelling of the belly could be a serious problem. Go to an ER. ...Read more
What do I do if I have brightish red stool, I took Imodium (loperamide) about 40 minutes ago and I've had severe stomach cramps all day?
Red Stool & Cramping: Hello. It is important for you to be evaluated by your doctor promptly. You may have developed a condition within your intestinal tract causing these symptoms or an infection. Both require laboratory testing and possible treatment with medication. I recommend not taking additional Imodium (loperamide) until you see your doctor. Best regards. ...Read more
A week ago I was having diarrhea, took Imodium (loperamide) and I always get heart burn so I took a tums now I feel slightly bloated my bm pattern is off I have ri?
Last night, stomach was cramping and had one bout of diarrhea. Took Imodium (loperamide) and, while stomach a little bubbly, feel ok. Stomach flu? Contagious?
Gastroenteritis: Acute GI illness most commonly either viral infection or food poisoning with a preformed toxin. Both are most commonly self-limited and if you have no further symptoms you should be fine. If it is viral it can be very communicable (usually norovirus). ...Read more
Best not to: Imodium (loperamide) & Promethazine have an additive effect such that you risk severe constipation/paralytic ileus. Give the Imodium (loperamide) time to work. Continue to replace fluids—water or beverage with electrolytes (sodium, potassium). If no improvement or if worse, see your doc for evaluation & treatment. ...Read more
I took 2 imodium (loperamide) instants at 4 weeks and 3 days of pregnancy. At this stage I did not know I was pregnant. Have I caused any harm?
I'm have diarrhea about every hour, threw up once, took some Imodium, (loperamide) it helped a little, now trying pepto, trying to stay hydrated, anything else?
Had random spell of diarrhoea Thursday. Friday took an imodium (loperamide). Diarrhoea stopped. Not been toilet properly since & stomach feels terrible. Nauseous 2?
Diarrhea: Would stop imodium (loperamide)- if bacteria- imodium (loperamide) will prolong its stay in your intestine. Try probiotic and/ or active culture yogurt, as that replenishes the bacteria in the gut and simethicone that breaks up gas. Avoid dairy (exclusive of yogurt), spicy foods, caffeine, alcohol, eat light for next 48 hours white rice, toast bananas, apple sauce apple juice gatorade, tea, boiled chicken. F/u/ w/doc ...Read more
I'm 9 weeks pregnant with diarrhea and just took one imodium (loperamide). Was this terrible! I'm scared I have hurt the baby. Please help.
An upset stomach yesterday, hence took an imodium (loperamide).Today morning after waking up, had an attack of dizziness&everything was spinning around facing right.
It Can: If your diarrhea is mild enough, one dose of Imodium (loperamide) can slow your bowels down. With imodium, (loperamide) you know within two hours if it is successful. It works by slowing down gut squeezing in both the large and small intestine, decreases the amount of fluid put into the bowel, limits the amount of gas created, and even helps tighten up the anus to keep the bowel from leaking out the end. ...Read more
Usually 1-3 days: With mild, routine diarrhea, a patient can let nature clear her bowels the first day. Then medicines can be tried, such as Imodium (loperamide) for a couple of days, just to decrease the frequency of diarrhea while her body is getting rid of the problem. Drinking or eating just little bits, is helpful (not over-eating nor over-drinking). For anything more than mild symptoms, the doctor needs to evaluate. ...Read more
Imodium (loperamide): I would question the real need for Imodium (loperamide) on a daily basis here. If your gastroenterologist is following you for ibs diarrhea-type, then this may be part of the therapy plan. But I would need more context to provide more detailed direction/recommendations. Seeing a licensed gastroenterologist (if you're not already) is recommended. ...Read more
Maybe, maybe not: It is likely weaker than a preparation still in date, but it might provide some benefit if you are in need and unable to replace it with meds that are in date. ...Read more
About 3 days: Most of it passes--yes as you would expect--through the bowels. 10 % is excreted through the kidneys. After a single 4 mg dose, it takes approximately 3 days to clear through the body, essentially unchanged. ...Read more
Not: Best not to use any type of expired medications! ...Read more
Every 4 hrs: You can take it every 4 hrs as needed. ...Read more